South Dakota, 2008

Flooding in South Dakota, May 23 to 25, 2008

May 23 to 25, 2008 · NWS UNR · 3 events in 3 counties and zones

Heavy rain flooded several highways and secondary roads across southwestern South Dakota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

Heavy rain flooded several highways and secondary roads across southwestern South Dakota.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 23, 8:50 AM MST, 2 hours 10 minutes earlier.

Area forecast discussion, May 23, 8:50 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
950 AM MDT FRI MAY 23 2008

.DISCUSSION...15Z SURFACE ANALYSIS HAD LOW OVER CO. WEAK WAVE
NOTED ON WATER VAPOUR IN EASTERN CO...WHICH WILL ROTATE INTO THE
AREA THIS AFTERNOON BRINGING AN INCREASE IN SHRA/TSRA ACTIVITY.
THE MAIN WAVE WILL ROTATE INTO THE NE THIS EVENING AND AFFECT THE
AREA OVERNIGHT. TROPOPAUSE DIPS TO 500MB WITH VERY STRONG FORCING
AHEAD OF IT...INCLUDING 850-700MB THETA-E ADVECTION. EASTERLY
COMPONENT TO WIND WILL CONTINUE UPSLOPE ENHANCEMENT. HEAVY RAIN
LOOKS LIKELY. HAVE EXPANDED THE FLOOD WATCH TO INCLUDE AREAS IN
THE EAST. SOILS GETTING QUITE SATURATED. FORECAST QPF INDICATES
SOME RIVERS WILL SURPASS FLOOD STAGE THIS WEEKEND.

UPDATES OUT.

&&

.PREV DISCUSSION... /ISSUED 215 AM MDT FRI MAY 23 2008/

DISCUSSION...AT 08Z SFC MAP SHOWS AREA OF LOW PRES ACROSS ERN
COLORADO WITH A MOIST EASTERLY FLOW ACRS WRN SD/NERN WY. ALOFT
UPPER LOW REMAINS IN ERN NEVADA/WRN UTAH WITH A DEEP MOIST SE
FLOW ACRS NRN PLAINS. BAND OF HEAVY HAS MOVED OUT OF SOUTHERN
SOUTH DAKOTA AND SHOULD MOVE OUT OF FCST AREA BY MORNING.

FOR TODAY/TONIGHT...UPPER LOW OVER ERN NEV/WRN UTAH WILL CONT
TO MOVE WEST INTO CALIFORNIA BY SAT AM WITH ANOTHER STRONG S/W
ROTATING AROUND UPPER LOW...THEN MOVING ACRS ERN WY/ERN MT LATE
THIS AFT AND TONIGHT...THIS S/W WILL HELP FORM NEXT UPPER LOW
OVER NERN MT ON SAT. AS THIS SYSTEM MOVES NE STRONG AND DEEP
MSTR ADVECTION WILL OCCUR AHEAD OF IT...WITH ANOTHER ROUND OF
SHWS/TSTMS MVG THRU THE AREA THIS AFT/TONIGHT. THIS WILL BRING
ANOTHER ROUND OF HVY RAIN TO THE AREA...MAINLY ACRS NERN WY AND
WRN PORTIONS OF SOUTH DAKOTA.

WILL CONT FLOOD WATCH IN WRN SD AND ADD PERKINS AND NRN MEADE
COUNTIES. WILL ALSO ISSUE A FLOOD WATCH FOR NERN WY FROM 3PM
TODAY UNTIL 12Z SAT. AREAS IN CURRENT FLOOD WATCH OVER WRN SD
HAVE SEEN 2 TO 4 INCHES OF RAIN SO FAR...WHILE 1-2 INCHES HAVE
FALLEN IN NERN WY. WITH SATURATED SOIL AND STREAMS ALREADY
RUNNING HIGH FM HVY RAINS ON THURS AFT/NIGHT EXPECT FLOODING
MAY BE A PROBLEM OVER THESE AREAS. WILL CONT FLOOD ADVISORIES
IN HAAKON...JACKSON...PENNINGTON AND BENNET COUNTIES INTO THE
MORNING WHERE 2 TO 4 INCHES OF RAIN HAVE FALLEN DURING PAST 12
HOURS.

AS FOR TSTMS...BEST CHC OF SVR TSTMS THIS AFT WILL BE ACRS SWRN
AND S-CENT SD WHERE THERE WILL BE DECENT INSTABILITY ALONG WITH
750-1000 J/KG OF CAPE...A FEW TSTMS MAY REACH SVR LIMITS THERE.

ON SATURDAY...UT UPPER LOW ENDS UP IN CA WITH NEW UPPER LOW
FORMING OVER NERN MT. ANOTHER S/W WILL ROTATE ARD NEW UPPER LOW
AND MOVE ACRS WRN SD...BEST MOISTURE AND INSTABILITY WILL BE
ACROSS CENTRAL AND ERN SD...WHERE BEST CHANCES OF TSTMS WILL BE.

ON SUNDAY...EXPECT DRIER AND WARMER CONDITIONS...WITH ONLY A
SLIGHT CHC OF A TSTM OVER NERN WY/FAR WRN SD.

EXTENDED...UNSETTLED WX CAN BE EXPECTED FOR THE FIRST PART OF
NEXT WEEK AS ANOTHER UPPER LEVEL TROF MOVES ACROSS THE WESTERN
CONUS AND INTO THE NORTHERN PLAINS. COOLER AIR WILL SLIDE SOUTH
INTO THE AREA MONDAY AND MONDAY NIGHT. BEST CHANCES FOR SHOWERS
AND STORMS LOOK TO BE FROM MONDAY AFT INTO TUESDAY. DEPENDING ON
THE TRACK... THERE COULD BE SOME HEAVIER RAIN OVER PARTS OF THE
AREA. SOUTHWESTERLY FLOW ALOFT IS PROGGED TO DEVELOP LATER IN THE
WEEK AND WOULD BRING ADDITIONAL CHANCES FOR STORMS.

AVIATION...FAIRLY WIDESPREAD AREA OF STRATUS WILL CONT TO BRING
IFR/MVFR CIGS THROUGH MUCH OF TODAY...ESPECIALLY ACROSS NORTHEAST
WY AND SOUTHERN SD. BAND OF SHOWERS AND IMBEDDED THUNDERSTORMS WILL
LIFT NORTHWARD ACROSS NORTHWESTERN SD THIS MORNING...WITH SCATTERED
SHOWERS AND STORMS CONTINUING ACROSS NORTHEAST WY AND SOUTHWEST SD.
SHOWERS AND STORMS WILL BECOME MORE NUMEROUS AGAIN THIS AFTERNOON
AND EVENING ACROSS MUCH OF THE AREA. BRISK EAST TO SOUTHEAST WINDS
WILL CONTINUE ACROSS NORTHWEST SD TODAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH LATE
     TONIGHT FOR BENNETT-HAAKON-JACKSON-MELLETTE-TODD-TRIPP-
     ZIEBACH.

     FLOOD WATCH THROUGH LATE TONIGHT FOR BUTTE-CENTRAL BLACK HILLS-
     CUSTER CO PLAINS-HARDING-HERMOSA FOOT HILLS-NORTHERN BLACK
     HILLS-NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-
     PENNINGTON CO PLAINS-PERKINS-RAPID CITY-SOUTHERN BLACK
     HILLS-SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS.

WY...FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT
     FOR NORTHEASTERN CROOK-NORTHERN CAMPBELL-SOUTHERN CAMPBELL-
     WESTERN CROOK-WESTON-WYOMING BLACK HILLS.

&&

HELGESON
Hazardous weather outlook, May 23, 9:45 AM MST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1045 AM MDT FRI MAY 23 2008

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-241300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
1045 AM MDT (1145 AM CDT) FRI MAY 23 2008

...FLOOD WATCH FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH LATE
TONIGHT FOR BENNETT-HAAKON-JACKSON-MELLETTE-TODD-TRIPP-ZIEBACH...

...FLOOD WATCH THROUGH LATE TONIGHT FOR BUTTE-CENTRAL BLACK
HILLS-CUSTER CO PLAINS-HARDING-HERMOSA FOOT HILLS-NORTHERN BLACK
HILLS-NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO
PLAINS-PERKINS-RAPID CITY-SOUTHERN BLACK HILLS-SOUTHERN MEADE CO
PLAINS-STURGIS/PIEDMONT FOOT HILLS...

...FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT FOR
NORTHEASTERN CROOK-NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN
CROOK-WESTON-WYOMING BLACK HILLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL UPPER LEVEL STORM SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS TO THE REGION THIS AFTERNOON AND TONIGHT. HEAVY RAIN
AND SUBSEQUENT FLOODING IS POSSIBLE ACROSS MUCH OF THE AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER MUCH OF NORTHEAST WYOMING...THE SOUTHERN AND CENTRAL
BLACK HILLS AND SOUTHWEST SOUTH DAKOTA. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS
SATURDAY AFTERNOON AND EVENING EAST OF A LINE FROM BUFFALO TO
MARTIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, May 23, 7:59 AM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
859 AM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       INTERIOR                43.73N 101.98W
05/23/2008  M1.88 INCH       JACKSON            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       2 E BELVIDERE           43.83N 101.23W
05/23/2008  M1.61 INCH       JACKSON            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       4 NNW WHITEWOOD         44.51N 103.67W
05/23/2008  M1.66 INCH       LAWRENCE           SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       4 WSW STURGIS           44.39N 103.59W
05/23/2008  M2.02 INCH       LAWRENCE           SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       30 E NEWELL             44.72N 102.81W
05/23/2008  M1.34 INCH       MEADE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       25 SSW FAITH            44.68N 102.23W
05/23/2008  M1.75 INCH       MEADE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       2 NNW BLACK HAWK        44.18N 103.33W
05/23/2008  M3.35 INCH       MEADE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       1 S STURGIS             44.40N 103.51W
05/23/2008  M2.86 INCH       MEADE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       5 E WHITEWOOD           44.46N 103.54W
05/23/2008  M2.42 INCH       MEADE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       WSW STURGIS             44.41N 103.51W
05/23/2008  M2.46 INCH       MEADE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       36 W FAITH              45.01N 102.77W
05/23/2008  M1.01 INCH       MEADE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       3 WNW RAPID CITY        44.09N 103.29W
05/23/2008  M3.86 INCH       PENNINGTON         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       5 ESE RAPID CITY        44.05N 103.14W
05/23/2008  M2.74 INCH       PENNINGTON         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       5 SW RAPID CITY         44.02N 103.30W
05/23/2008  M3.28 INCH       PENNINGTON         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       9 SW RAPID CITY         43.98N 103.36W
05/23/2008  M3.00 INCH       PENNINGTON         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       6 WNW RAPID CITY        44.11N 103.34W
05/23/2008  M3.30 INCH       PENNINGTON         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       3 SSW RAPID CITY        44.04N 103.26W
05/23/2008  M3.42 INCH       PENNINGTON         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       13 SSE WALL             43.82N 102.14W
05/23/2008  M1.75 INCH       PENNINGTON         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       12 N MARTIN             43.35N 101.73W
05/23/2008  M1.77 INCH       BENNETT            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       7 W MARTIN              43.17N 101.87W
05/23/2008  M1.74 INCH       BENNETT            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       19 ENE MARTIN           43.28N 101.38W
05/23/2008  M1.88 INCH       BENNETT            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       13 W MARTIN             43.17N 101.99W
05/23/2008  M1.86 INCH       BENNETT            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       13 NNE MARTIN           43.35N 101.63W
05/23/2008  M1.21 INCH       BENNETT            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       17 NE MARTIN            43.35N 101.49W
05/23/2008  M1.63 INCH       BENNETT            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       7 NNE BATESLAND         43.23N 102.05W
05/23/2008  M1.53 INCH       BENNETT            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       2 ENE NEWELL            44.73N 103.38W
05/23/2008  M1.91 INCH       BUTTE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       SSE BELLE FOURCHE       44.67N 103.85W
05/23/2008  M1.06 INCH       BUTTE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       5 NE BELLE FOURCHE      44.72N 103.78W
05/23/2008  M1.35 INCH       BUTTE              SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       SSW HOT SPRINGS         43.43N 103.48W
05/23/2008  M1.20 INCH       FALL RIVER         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       3 WSW HOT SPRINGS       43.42N 103.54W
05/23/2008  M1.22 INCH       FALL RIVER         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       1 W HOT SPRINGS         43.43N 103.50W
05/23/2008  M1.02 INCH       FALL RIVER         SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       2 SE PHILIP             44.03N 101.64W
05/23/2008  M1.80 INCH       HAAKON             SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       SE PHILIP               44.05N 101.67W
05/23/2008  M1.93 INCH       HAAKON             SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       24 N COTTONWOOD         44.31N 101.90W
05/23/2008  M1.59 INCH       HAAKON             SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       2 WNW KADOKA            43.84N 101.55W
05/23/2008  M2.17 INCH       JACKSON            SD   PUBLIC

            COCORAHS REPORT

0700 AM     HEAVY RAIN       N KADOKA                43.83N 101.51W
05/23/2008  M2.12 INCH       JACKSON            SD   PUBLIC

            COCORAHS REPORT

&&

MERICKSO
Local storm report, May 23, 8:10 AM MST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
910 AM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       15 SE KADOKA            43.68N 101.30W
05/23/2008  M1.98 INCH       JACKSON            SD   TRAINED SPOTTER

0700 AM     HEAVY RAIN       2 N BLACK HAWK          44.18N 103.32W
05/23/2008  M3.55 INCH       MEADE              SD   TRAINED SPOTTER

0700 AM     HEAVY RAIN       4 SW STURGIS            44.37N 103.57W
05/23/2008  M2.20 INCH       LAWRENCE           SD   PUBLIC

0729 AM     HEAVY RAIN       SAINT ONGE              44.55N 103.72W
05/23/2008  M1.38 INCH       LAWRENCE           SD   TRAINED SPOTTER

0730 AM     HEAVY RAIN       3 NE ROCKERVILLE        43.98N 103.32W
05/23/2008  M3.32 INCH       PENNINGTON         SD   TRAINED SPOTTER

0730 AM     HEAVY RAIN       13 NNE STURGIS          44.59N 103.41W
05/23/2008  M1.85 INCH       MEADE              SD   TRAINED SPOTTER

0853 AM     HEAVY RAIN       HERMOSA                 43.84N 103.19W
05/23/2008  M2.45 INCH       CUSTER             SD   PUBLIC

&&

MERICKSO
Local storm report, May 23, 8:11 AM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
911 AM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     HEAVY RAIN       WRIGHT                  43.75N 105.50W
05/23/2008  M3.10 INCH       CAMPBELL           WY   EMERGENCY MNGR

            36 HOUR TOTAL

&&

MERICKSO
Local storm report, May 23, 8:21 AM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
921 AM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       18 ENE BUFFALO GAP      43.59N 102.98W
05/23/2008  M1.23 INCH       SHANNON            SD   PUBLIC

            COCORAHS REPORT

&&

MERICKSO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Jackson

When
May 23, 11:00 AM MST to May 25, 10:00 AM MST
Where
Jackson County, 10.79 mi ENE of Belvidere to 5.53 mi W of Interior
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
43.890, -101.070

Highway 44 south of Kadoka and a few secondary roads were flooded. Minor flooding was observed along the White River, Bear-in-the-Lodge Creek, and their tributaries.

Flood, Oglala Lakota

When
May 23, 11:00 AM MST to May 25, 10:00 AM MST
Where
Oglala Lakota County, 9.95 mi ENE of Porcupine to 3.77 mi N of Kyle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
43.270, -102.140

Minor flooding was observed along the White River and its tributaries.

Flood, Bennett

When
May 23, 11:00 AM MST to May 25, 10:00 AM MST
Where
Bennett County, 5.24 mi NNE of Harrington to 9.51 mi NNE of Vetal
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
43.240, -101.230

Minor flooding was observed along Bear-in-the-Lodge Creek and its tributaries.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2008Every state in 2008This day in weather historyWarnings in South Dakota, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102926, 102929, 102931.